Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 95, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 23, 2006, 7:12 PM CDT for Ellis County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2006, 7:12 PM CDT (00:12 UTC)
- Expired
- Apr 23, 2006, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Ellis County, OK
The radar
The Vance AFB radar (KVNX), 157 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3879 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:56 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 23, 2:56 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT SUN APR 23 2006
.DISCUSSION...DRYLINE SET UP TO THE WEST OF THE AREA THIS AFTN
WITH A FEW STORMS ALREADY BEGINNING TO DEVELOPFROM W TX INTO SE
CO. STORM DEVELOPMENT WILL BE AIDED BY UPR WAVE MOVING NEWD FROM
MEX THIS AFTN/EVE. WILL CONTINUE WITH SLIGHT CHC/CHC POPS FOR WRN
SECS THIS EVENING AS ACTIVITY WHICH DEVELPS OUT WEST MAY MOVE INTO
THE FA LATER THIS EVENING. OTHER TSTMS EXPECTED TO DEVELOP VCNTY
OF WARM FRONT ACROSS KS THIS AFTN EVENING BUT EXPECT BRUNT OF THIS ACTIVITY
TO REMAIN NORTH OF THE FA. STILL TIMING DIFFERENCES WITH THE
MODELS ON PROGRESSION OF THE COLD FRONT/DRYLINE ON MONDAY.
12Z RUN OF PARALLEL NAM AND GFS HAVE SLOWED DOWN FRONT A BIT BUT
THESE MODELS ARE STILL FASTER THAN OTHERS. WILL COMPROMISE ON
SPEED OF THE FRONT DRYLINE WHICH WILL PUT THESE FEATURES IN
WRN/CNTRL OK BY LATE MONDAY AFTN. EXPECT STORMS TO DEVELOP VCNTY
OF FRONT AND DRYLINE BY LATE AFTN THEN MOVE/EXPAND SEWD DURING THE
EVENING. WILL CONTINUE WITH FIRE WX WATCH FOR THE SW MONDAY AFTN
WITH AS RH DROPS BEHIND THE DRYLINE AND TEMPS REMAIN VERY WARM.
MUCH COOLER AIRMASS WILL SPREAD OVER THE FA MONDAY NIGHT WITH
PRECIP THREAT GRDLY ENDING FROM THE NW. COOL AND BREEZY ON
TUESDAY. TEMPS LIKELY DROPPING INTO THE 30S IN THE NORTH BY
WEDNESDAY MORNING AS SFC RDG SETTLES OVER THE AREA. RAIN CHANCES
RETURN LATE IN THE WEEK AS ANOTHER UPR LOW APCHS FROM THE SW.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 67 87 51 61 / 20 30 30 10
HOBART OK 65 86 49 62 / 30 30 20 0
WICHITA FALLS TX 67 90 54 65 / 20 20 30 20
GAGE OK 62 79 41 59 / 20 20 20 0
PONCA CITY OK 67 84 47 59 / 30 30 40 0
DURANT OK 68 91 61 65 / 10 20 50 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR OKZ021-OKZ022-OKZ023-OKZ027-OKZ033-OKZ034-OKZ035-OKZ036-
OKZ037-OKZ038-OKZ039-OKZ044-OKZ045.
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
22/02Hazardous weather outlook, Apr 23, 11:58 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT SUN APR 23 2006
OKZ004>048-050>052-TXZ083>090-241200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CDT SUN APR 23 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TODAY AND
TONIGHT ACROSS WESTERN AND NORTHERN OKLAHOMA AND FAR WESTERN NORTH
TEXAS.
LOCATION...
IN TEXAS...THE SLIGHT RISK AREA IS WEST OF A LINE FROM VERNON TO
SEYMOUR. IN OKLAHOMA...THE SLIGHT RISK AREA IS NORTH AND WEST OF A
LINE FROM STILLWATER TO KINGFISHER TO FREDERICK.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS IN WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS WILL BE FROM 5 PM TO 2 AM.
IMPACTS...
LARGE HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING STRAIGHT LINE
WINDS. AN ISOLATED TORNADO IS POSSIBLE...ESPECIALLY WITH ISOLATED
STORMS EARLY THIS EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS NEED TO BE PREPARED FOR POSSIBLE SEVERE WEATHER
OPERATIONS THIS EVENING AND TONIGHT.
DISCUSSION...
THIS AFTERNOON A BROAD AREA OF SURFACE MOISTURE...WITH DEWPOINTS IN
THE 60S...WILL RESULT IN MODERATE INSTABILITY OVER MUCH OF WEST
TEXAS AND FAR WESTERN OKLAHOMA. A STRONG CAP WILL REMAIN IN
PLACE...BUT SEVERAL FEATURES WILL HELP TO INITIATE THUNDERSTORMS.
A STRENGTHENING DRYLINE...LIFT ALONG TERRAIN FEATURES...AND AN UPPER
LEVEL DISTURBANCE APPROACHING FROM THE SOUTHWEST...WILL CONTRIBUTE
TO ISOLATED OR SCATTERED THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON
AND EARLY EVENING. WIND SHEAR WILL BE FAVORABLE FOR A FEW SUPERCELLS
ALONG WITH ORGANIZED MULTICELLS...WITH A RISK FOR LARGE HAIL AND
DAMAGING WINDS. ONE OR TWO TORNADOES WILL BE POSSIBLE WITH ANY
SUSTAINED SUPERCELLS...MAINLY EARLY IN THE EVENING IN FAR WESTERN
OKLAHOMA AND FAR WESTERN NORTH TEXAS. WITH MOVEMENT TO THE EAST AND
NORTHEAST...STORMS MAY REACH THE OUTSKIRTS OF CENTRAL AND NORTHERN
OKLAHOMA BEFORE DISSIPATING OVERNIGHT.
MORE WIDESPREAD THUNDERSTORMS WILL LIKELY OCCUR ALONG A WARM FRONT
IN CENTRAL KANSAS OVERNIGHT. THESE STORMS WILL ORGANIZE INTO A
COMPLEX THAT WILL MOVE TOWARD NORTHERN OKLAHOMA. ALTHOUGH MOST OF
THE ACTIVITY MAY REMAIN EAST OF INTERSTATE 35...A DEVELOPING LOW
LEVEL JET WILL INCREASE THE CHANCE FOR THIS COMPLEX OF STORMS TO
BUILD INTO NORTH CENTRAL OKLAHOMA TO THE WEST OF THE INTERSTATE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...35 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH FIRE DANGER WILL REMAIN IN PLACE TODAY AS TEMPERATURES WARM
INTO THE 80S TO NEAR 90... WITH BREEZY SOUTHERLY WINDS. HOWEVER...
HUMIDITIES WILL REMAIN ABOVE 30 PERCENT... MAKING IT DIFFICULT FOR
FIRES TO START...BUT CONDITIONS WILL BE FAVORABLE FOR THE SPREAD OF
FIRES IF THEY DO START.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE MAY BE A FEW LINGERING THUNDERSTORMS IN PARTS OF NORTHERN AND
CENTRAL OKLAHOMA MONDAY MORNING.
ANOTHER ROUND OF STORMS WILL BE POSSIBLE MONDAY AFTERNOON AND NIGHT.
A STRONG COLD FRONT WILL DROP SOUTH FROM KANSAS...AND AN UPPER LEVEL
DISTURBANCE WILL MOVE OUT OF THE SOUTHERN ROCKIES...INTERACTING WITH
AN INCREASINGLY MOIST AND UNSTABLE AIRMASS OVER THE SOUTHERN PLAINS.
A DRY LINE WILL ALSO MOVE EASTWARD AHEAD OF THE FRONT ACROSS PARTS
OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. INSTABILITY AND WIND
SHEAR WILL BE SUFFICIENT FOR SOME OF THE STORMS TO BECOME SEVERE
ACROSS PARTS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS. VERY LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN
CONCERN WITH THESE STORMS. TORNADOES WILL BE POSSIBLE... ESPECIALLY
IF DISCRETE ISOLATED SUPERCELLS ARE ABLE TO DEVELOP...MAINLY IN
SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF RAIN AND
THUNDERSTORMS AGAIN FRIDAY AND SATURDAY.
OTHER HAZARDOUS WEATHER...
TEMPERATURES WILL WARM INTO THE 80S AND 90S AHEAD OF THE COLD FRONT
MONDAY. THE DRY LINE WILL ALSO BRING AN AREA OF LOW RELATIVE
HUMIDITIES. THE WARM TEMPERATURES AND LOWER HUMIDITIES ALONG WITH A
SHARP WIND SHIFT WILL RESULT IN VERY HIGH TO POSSIBLY EXTREME FIRE
DANGER IN PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS MONDAY
AFTERNOON. PLEASE REFER TO THE FIRE WEATHER WATCH FOR FURTHER
DETAILS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM MONDAY.
BURKE/02In the hours before
Special weather statement, Apr 23, 6:30 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 630 PM CDT SUN APR 23 2006 OKZ009-232345- ELLIS OK- 630 PM CDT SUN APR 23 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN ELLIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF ARNETT AT 630 PM CDT...MOVING NORTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. LARGE HAIL IS THE PRIMARY THREAT. WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 48 min |
| Apr 23, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 48 min |
| Apr 23, 10:25 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 35 min |
| Apr 23, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 43 min |
| Apr 24, 12:58 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 47 min |
| Apr 24, 1:43 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 47 min |
| Apr 24, 2:29 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 46 min |
| Apr 24, 3:01 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 25 min |
| Apr 24, 4:30 AM CDT | Red Flag Warning | OUN | Beckham, Blaine, Caddo, Comanche, Cotton, Custer and 8 more | 18 hr |
| Apr 24, 6:27 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 48 min |
| Apr 24, 7:11 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 49 min |
| Apr 24, 7:27 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 48 min |
| Apr 24, 8:12 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 63 min |
| Apr 24, 9:20 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 55 min |
| Apr 24, 3:16 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 59 min |
| Apr 24, 3:30 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 60 min |
| Apr 24, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 42 min |
| Apr 24, 4:07 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 38 min |
| Apr 24, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 66 min |
| Apr 24, 4:11 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 34 min |
| Apr 24, 4:19 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 56 min |
| Apr 24, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 67 min |
| Apr 24, 5:08 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 52 min |
| Apr 24, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 48 min |
| Apr 24, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 64 min |
| Apr 24, 5:39 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 51 min |
| Apr 24, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 48 min |
| Apr 24, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 34 min |
| Apr 24, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 59 min |
| Apr 24, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 52 min |
| Apr 24, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 48 min |
| Apr 24, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 64 min |
| Apr 24, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 55 min |
| Apr 24, 6:54 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.